Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 6, NWS Morristown, TN

March 27, 20148 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 27, 2014, 10:42 PM EDT for 8 counties in Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 10:42 PM EDT (02:42 UTC)
Expired
Mar 28, 2014, 10:15 AM EDT
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS74 KMRX 280242
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 PM EDT THU MAR 27 2014

...WINDY CONDITIONS IN THE MOUNTAINS TONIGHT INTO EARLY FRIDAY...

.THE TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO OUR EAST
AND AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTHERLY
WINDS TO THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS
TONIGHT INTO EARLY FRIDAY. THE WINDS WILL DECREASE BY LATE MORNING
ON FRIDAY.  

TNZ018-041-043-045-047-072-074-087-281000-
/O.NEW.KMRX.WI.Y.0006.140328T0242Z-140328T1600Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
1042 PM EDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. 

* EVENT...SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 50
  MPH CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER
  ELEVATIONS.

* TIMING...TONIGHT INTO FRIDAY MORNING.

* IMPACTS...SOME TREE LIMBS...TREES...AND POWER LINES MAY BE
  DOWNED. TRAVELING MAY BE DIFFICULT IN AREAS OF CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
461 
WWUS74 KMRX 280722 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 AM EDT FRI MAR 28 2014

...WINDY CONDITIONS IN THE MOUNTAINS EARLY TODAY...

.THE TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO OUR
EAST AND AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY
SOUTHERLY WINDS TO THE HIGHER ELEVATIONS OF THE EAST TENNESSEE
MOUNTAINS THIS MORNING. THE WINDS WILL DECREASE BY LATE MORNING.

TNZ018-041-043-045-047-072-074-087-281600-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-140328T1600Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
322 AM EDT FRI MAR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* EVENT...SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 
  50 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER 
  ELEVATIONS. 

* TIMING...WINDS WILL DECREASE LATE FRIDAY MORNING.

* IMPACTS...SOME TREE LIMBS...TREES...AND POWER LINES MAY BE 
  DOWNED. TRAVELING MAY BE DIFFICULT IN AREAS OF CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
546 
WWUS74 KMRX 281415
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EDT FRI MAR 28 2014

...WIND ADVISORY FOR THE MOUNTAINS CANCELLED...

.BREEZY SOUTHERLY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH
THE AFTERNOON HOURS...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.


TNZ018-041-043-045-047-072-074-087-281515-
/O.CAN.KMRX.WI.Y.0006.000000T0000Z-140328T1600Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
1015 AM EDT FRI MAR 28 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY SOUTHERLY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH
THE AFTERNOON HOURS...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:18 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 27, 9:18 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 PM EDT THU MAR 27 2014

.DISCUSSION...SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST.
PRECIP SHOULD MOVE IN AND PUSH EAST ACROSS THE AREA MAINLY AFTER
MIDNIGHT. INSTABILITY LIMITED...BUT MAY STILL HAVE SOME RUMBLES OF
THUNDER...ESPECIALLY SOUTH AND WEST. WILL TWEAK PRECIP ARRIVAL TIME
BACK A BIT AND CLOUD COVER AS WELL. WILL ALSO ADJUST WINDS...HOURLY
TEMPS AND ESPECIALLY DEW POINTS...WHICH ARE RUNNING QUITE A BIT
LOWER THAN CURRENT FORECAST. NO OTHER CHANGES PLANNED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             67  52  65  55 /  10  90  90  90
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  49  64  53 /  10  90  90  90
OAK RIDGE, TN                       66  49  64  53 /  10  90  90  90
TRI CITIES AIRPORT, TN              64  44  62  50 /  10  80  90  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LW
Hazardous weather outlook, Mar 27, 9:00 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 AM EDT THU MAR 27 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-
HAWKINS-SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST
GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
900 AM EDT (800 AM CDT) THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...AHEAD OF
A COLD FRONT. LOW PRESSURE WILL DEVELOP ALONG THE COLD FRONT OVER
THE LOWER MISSISSIPPI VALLEY REGION...CAUSING THE FRONT TO BRIEFLY
STALL OUT FRIDAY NIGHT. ANOTHER ROUND OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS...MAINLY LATE FRIDAY NIGHT INTO SATURDAY.

THE THREAT OF SEVERE STORMS FOR OUR REGION HAS DIMINISHED...BUT
ISOLATED STRONG STORMS ARE POSSIBLE ON FRIDAY THROUGH FRIDAY
NIGHT. THE STRONGEST STORMS MIGHT PRODUCE WIND GUSTS UP TO 45 MPH
AND HAIL UP TO DIME SIZE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SATURDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Tennessee, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.